Alert archive / Virginia / Tornado Warnings in 2006

Tornado Warning 16, NWS Wakefield, VA

June 27, 2006King and Queen County, King William County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 27, 2006, 4:13 PM EDT for King and Queen County, King William County, Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 4:13 PM EDT (20:13 UTC)
Expired
Jun 27, 2006, 4:41 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties King and Queen County, VA, King William County, VA

The radar

The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:18 PM EDTFUNNEL CLOUDSaint Stephens Church, VAAT INTERSECTION OF HIGHWAYS 360 AND 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 272013
TORAKQ
VAC097-101-272100-
/O.NEW.KAKQ.TO.W.0016.060627T2013Z-060627T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA
  KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA

* UNTIL 500 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RUMFORD...
  OR ABOUT OVER KING WILLIAM...MOVING NORTH AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SAINT STEPHENS CHURCH AND BISCOE BY 420 PM EDT...
  OWENTON BY 435 PM EDT...
  NEWTOWN BY 440 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS A
TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP
SHORTLY. IF YOU ARE IN THE PATH OF THIS FREQUENT STORM...MOVE INDOORS
AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF
DRIVING...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR BATHROOM...CLOSET OR HALLWAY. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. STAY AWAY FROM WINDOWS.

LAT...LON 3769 7711 3770 7697 3793 7706 3793 7718

$$

BH
2 follow-up statements
000 
WWUS51 KAKQ 272023
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT TUE JUN 27 2006

VAC101-272033-
/O.CAN.KAKQ.TO.W.0016.000000T0000Z-060627T2100Z/
KING WILLIAM VA-
423 PM EDT TUE JUN 27 2006

...THE TORNADO WARNING FOR KING WILLIAM COUNTY IS CANCELLED...

LAT...LON 3778 7711 3775 7697 3793 7706 3793 7718

$$

VAC097-272100-
/O.CON.KAKQ.TO.W.0016.000000T0000Z-060627T2100Z/
KING AND QUEEN VA-
423 PM EDT TUE JUN 27 2006

...A TORNADO WARNING CONTINUES UNTIL 500 PM EDT FOR KING AND QUEEN
COUNTY...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SAINT STEPHENS
CHURCH...MOVING NORTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  OWENTON BY 435 PM EDT
  7 MILES EAST OF NEWTOWN BY 440 PM EDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3778 7711 3775 7697 3793 7706 3793 7718

$$

BH
000 
WWUS51 KAKQ 272041
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT TUE JUN 27 2006

VAC097-272049-
/O.CAN.KAKQ.TO.W.0016.000000T0000Z-060627T2100Z/
KING AND QUEEN VA-
439 PM EDT TUE JUN 27 2006

...THE TORNADO WARNING FOR KING AND QUEEN COUNTY IS CANCELLED...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAD MOVED INTO 
ESSEX COUNTY. AS A RESULT...THE TORNADO WARNING WHICH HAD BEEN IN 
EFFECT FOR KING AND QUEEN COUNTY IS NO LONGER IN EFFECT.

LAT...LON 3778 7711 3775 7697 3793 7706 3793 7718

$$

BH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 10:33 AM EDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 27, 10:33 AM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1033 AM EDT TUE JUN 27 2006

.SHORT TERM /REST OF TODAY/...
SCTD SHRAS AND A FEW TSRAS WITH HVY DWNPOURS ALREADY DEVELOPING
AND MOVNG NWRD INTO CWA IN ADVANCE OF LO PRES OVR ERN SC. DOUBLE
THREAT OF FLOODING FM HVY RAINS AND ISLTD TOR AS LO APPROACHES
THIS AFTN INTO TNGT.

&&

.PREV DISCUSSION...
 (ISSUED 319 AM EDT TUE JUN 27 2006)

SHORT TERM /TODAY THROUGH WEDNESDAY/...
VRY ACTIVE DAY AHEAD AS TRPLCL LOW PROGGED TO MOVE N ALONG I95
CORRIDOR THIS AFTRN AND NIGHT. MODELS AGREE IN MOVG TRPLCL LOW
N TDY...BUT THEN DISAGREE TO THE SPEED WITH WHICH IT EXITS TONITE
AND WED. LEANED TOWARD MODEL BLEND.

MAIN WX CONCERNS WILL BE FLOODING PTNTL FROM TRPLCL DOWNPOURS AND
ISOLATED TORNADOES AS CIRCULATION ENTERS THIS DEEP LAYER OF TRPLCL
AIR. FIRST THINGS FIRST. WRT FFA...DECIDED TO MAKE FLOOD WATCH
VALID FROM ZONE ISSUANCE ACROSS ENTIRE FA INSTEAD OF TIMING IT.
LOGIC HERE IS DUE TO YSTRDYS BANDS OF RAINFALL MAKING GRND
SATURATED AS WELL AS CRNT BANDS OF HVY RAINFALL NOW MOVING N
ACROSS SRN VA AND UP THE ERN SHORE INTO DORCHESTER CNTY MD. SPC
HAS PUT MOST OF THE FA IN SLGHT RISK TDY. FA TO BE IN RIGHT FRNT
QUAD AHEAD OF APPRCHG TRPLCL CIRCULATION. HISTORY HAS PROVED THAT
THIS TRACK FAVORABLE FOR QUICK SPIN UP SUPERCELLS AS CIRCULATION
MOVES ACROSS RGN...ESPCLLY ALONG THE BNDRY BTWN LAND & WTR
(INCLUDING WATERSPOUTS) WHERE FRICTIONAL EFFECTS COMES INTO PLAY.
BEST TIMING FOR SVR THREAT APPEARS TO BE BTWN 18-00Z. ONE KEY
FACTOR TO TDYS SVR THREAT WILL BE ANY SFC HTNG THAT OCCURS THIS
AM. NOT LOOKING FOR MUCH SUN...BUT IT WONT TAKE MUCH HTNG TO
FRTHR DESTABILIZE AIRMASS. STILL LOOKING AT 2-4 INCH RAINFALL AMTS
(QPF WISE)...PSBLY DOUBLE THAT IN ANY TRAINING CONVECTIVE BANDS
THAT MIGHT SET UP LATER TDY. CLDNS AND PCPN HOLD TMPS WITHIN A FEW
DEGREES OF 80.

LOW MOVES N OF FA AFTR 06Z...CUTTING OFF DEEP TRPLCL MSTR PLUME
AS WNDS TURN SW WITH TRAINING FRNTL BNDRY STALLING JUST W OF CHES
BAY. PCPN WILL BE SLOW TO END...BUT XPCT A GRDL TAPERING OFF OF
HVYST RNFL FROM SW-NE. LOWS U60S-M70S.

LOW CONTS TO TRACK FRTHR AWAY FROM FA WED...BUT FRNTL BNDRY
LINGERS. ENUF MSTR ARND FOR MAINLY CHC DIURNAL POPS. SHUD SEE ENUF
HTNG FOR TMPS TO APPRCH 90.

LONG TERM /THURSDAY THROUGH MONDAY/...
NO CHANGES MADE TO THIS RD. MAINLY CHC DIURNAL POPS AS ERN TROF
LINGERS.

AVIATION...
LOW STRATUS DEVELOPING AT MOST TAF SITES...A RESULT OF MOIST
BOUNDARY LAYER...AND MIXING FROM SE LOW LEVEL GRADIENT FLOW. ALL
BUT SBY ALSO SEEING RAIN...OCCASIONALLY REDUCING VSBY...EARLY THIS
MORNING. EXPECT MORE OF THE SAME THROUGH THE TAF PD...WITH
COVERAGE OF RAIN AND TSTRMS LIKELY INCREASING AS DAY WEARS
ON...GIVEN APPROACH OF TROPICAL WAVE FROM THE S...AND UPPER TROF
FROM W. AS A RESULT...CIGS GENERALLY MVFR...VSBYS VFR...BUT BOTH
LOWER IN HEAVIER SHOWERS. IMPROVEMENT IN CONDITIONS STILL ON TAP
FOR WED.

MARINE...
SFC LOW...OVER ERN GA THIS MORNING...TO LIFT NE TODAY...AHD OF
UPPER LOW IMPINGING FROM THE W. AS LOW DRAWS NEAR THIS EVENING...
STRENGTHENING SE GRADIENT WIND EXPECTED...ALONG WITH A JUMP IN
SEAS. FOR SEAS...WAVEWATCH LOOKED REASONABLE FOR FIRST FEW
PERIODS. FOR WINDS...DID A BLEND OF GFS AND NAM...BUT ALSO
FACTORED IN MOS WINDS OVER LAND. THIS IMPLIES SCA CONDITIONS FOR
ALL WATERS THROUGH TONIGHT...AND FOR COASTAL WATERS...MAINLY FOR
SEAS...ON WED.

HYDROLOGY...RVR LVLS FCST TO RISE DUE TO RUNOFF FROM HVY RAINFALL.
NO FLOODING PRBLMS YET...BUT LWR JAMES BASIN WILL HAVE TO BE
MONITORED FOR PTNTL FLOODING BY ERLY WED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM WEDNESDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL MIDNIGHT
     WEDNESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>073-079>084-086>098 UNTIL
     MIDNIGHT WEDNESDAY.
  ...FLASH FLOOD WATCH FOR VAZ074>078-085-099-100 UNTIL 6 AM
     WEDNESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631-633 UNTIL 5 AM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ632 UNTIL 8 AM WEDNESDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656-658 UNTIL 6 PM
     WEDNESDAY.
&&

SHORT TERM...GINGRICH
Hazardous weather outlook, Jun 27, 5:12 AM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 AM EDT TUE JUN 27 2006

MDZ021>025-VAZ074>078-085-099-100-280915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-
ACCOMACK-NORTHAMPTON VA-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH 6 AM WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOES WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

NCZ012>017-030>032-102-VAZ048-049-060>073-079>084-086>098-280915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT TONIGHT. SHOWERS AND
THUNDERSTORMS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN...WHICH
MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING...FLOOD
PRONE...AND URBAN AREAS. FOR FURTHER INFORMATION...PLEASE REFER TO
THE LATEST FLASH FLOOD WATCH FROM THE NATIONAL WEATHER
SERVICE...WITH THE PRODUCT ID OF WBCFFAAKQ.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. ISOLATED TORNADOS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR
FLOODING.

ANZ630>633-650-652-654-656-658-670-280915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
512 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE MID ATLANTIC COAST.
REFER TO WBCSRFAKQ FOR DETAILS. THERE IS ALSO A THREAT FOR
WATERSPOUTS ACROSS THE MARINE AREA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Jun 27, 11:27 AM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1127 AM EDT TUE JUN 27 2006

VAZ062>064-068>074-080>083-088-089-271545-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-
1127 AM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN AREAS NEAR
CHESTER...RICHMOND HEIGHTS...MONTROSE...DOWNTOWN RICHMOND AND
DUMBARTON MOVING NORTH AT AROUND 20 MPH.

EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR WITH SOME OF THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LYNCH
Special weather statement, Jun 27, 11:30 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1130 AM EDT TUE JUN 27 2006

VAZ062>064-068>074-080>083-088-089-271630-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-NEW KENT VA-POWHATAN VA-PRINCE GEORGE VA-SURRY VA-SUSSEX
VA-
1130 AM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SHOWERS WITH SOME EMBEDDED THUNDERSTORMS IN THE VICINITY OF
CHESTER...RICHMOND HEIGHTS...MONTROSE...DOWNTOWN RICHMOND AND
DUMBARTON MOVING NORTH AT AROUND 20 MPH.

EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF ONE TO TWO INCHES PER
HOUR WITH SOME OF THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LYNCH
Special weather statement, Jun 27, 12:37 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND POWHATAN.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 12:37 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1237 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-066>074-079>083-087-088-271745-
AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND
VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-NEW KENT VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-PRINCE GEORGE VA-SUSSEX VA-
1237 PM EDT TUE JUN 27 2006

..SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL AND SOUTHERN
VIRGINIA...

AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN IN THE
VICINITES OF MANNBORO...WINTERPOCK...SKINQUARTER...PILKINTON
...GENITO...CLAYVILLE...FLAT ROCK...GOODWINS STORE AND
POWHATAN...MOVING NORTH AROUND 30 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL AND SOUTHERN
VIRGINIA CAN EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO
THREE INCHES PER HOUR AND BRIEF GUSTY WINDS NEAR 30 MPH. OCCASIONAL
CLOUD TO GROUND LIGHTNING CAN ALSO BE ANTICIPATED WITH SOME OF THESE
STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND
FLOOD PRONE AREAS IS ALSO POSSIBLE.

LYNCH
Special weather statement, Jun 27, 1:52 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 PM EDT TUE JUN 27 2006

VAZ048-049-060>072-081>083-090-091-271845-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING
WILLIAM VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-YORK VA-
152 PM EDT TUE JUN 27 2006

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH CENTRAL AND SOUTH
CENTRAL VIRGINIA...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM TOANO TO CHASE CITY...MOVING NORTHWEST AT
30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  EXIT 220 ALONG I 64 AROUND 200 PM EDT...
  NEW KENT AROUND 205 PM EDT...
  TOBACCOVILLE AROUND 210 PM EDT...
  STODDERT AROUND 215 PM EDT...
  WORSHAMS AROUND 220 PM EDT...
  TUNSTALL AROUND 225 PM EDT...

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL
WITH THESE STORMS. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.
FLOODING OF LOW LYING AREAS AND WIND GUSTS UP TO 35 MPH WILL BE
POSSIBLE AS WELL.

IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

BROWN
Special weather statement, Jun 27, 2:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT TUE JUN 27 2006

VAZ048-049-060>064-067>075-080>083-271945-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND
VA-DINWIDDIE VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-WESTMORELAND VA-
250 PM EDT TUE JUN 27 2006

...SHOWERS AND THUNDERSTORMS MOVING ACROSS CENTRAL VIRGINIA...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO AFFECT THE VICINITIES OF
TUCKAHOE...ELMONT...GILMAN...GOODALL...MONTPELIER...COATESVILLE AND
HEWLETT MOVING NORTH AT 25 MPH.

THESE LOCATIONS...AS WELL AS OTHER AREAS IN CENTRAL VIRGINIA CAN
EXPECT HEAVY DOWNPOURS WITH RAINFALL RATES OF TWO TO THREE INCHES
PER HOUR. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS
NEAR 30 MPH CAN ALSO BE ANTICIPATED WITH SOME OF THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD
PRONE AREAS IS ALSO POSSIBLE.

LYNCH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:19 PM EDTCoastal Flood WarningAKQCity of Virginia Beach14 hr
Jun 27, 4:34 PM EDTTornado WarningAKQEssex41 min

Nearby

Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.